ROBERT M. ROSA, M.D.
To the editor: Shortly after the unusual association of unilateral edema and jaundice after portacaval anastomosis was reported (1), I saw a variant of this syndrome.
The patient was a 44-year-old man with decompensated Laennec's cirrhosis and alcoholic hepatitis who had undergone several paracenteses, all in the right side of the abdomen, for diagnosis and for the relief of extremely tense ascites, which was causing him pain and moderate dyspnea. Three days after the last tap the patient, who preferred to lie on his right side, noted edema of the right lower leg. In addition, there was some edema of
ROBERT M. ROSA. Unilateral Edema and Jaundice, and Pope. Ann Intern Med. 1972;77:818. doi: 10.7326/0003-4819-77-5-818_1
Download citation file:
Published: Ann Intern Med. 1972;77(5):818.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use